MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063303040
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6) 2023 based on the date the manufacturer became aware of the event.Block h6: device code a0401 captures the reportable investigation result of basket wire break.Block h10: investigation result: the returned mini gemini basket was analyzed, and a visual evaluation noted that the sheath was bent at the proximal section and the basket was overextended at the distal section.Microscopic examination was performed, and the sheath was buckled/accordioned at the proximal section and the basket wires were broken and not fully detached.Functional examination was performed, and the handle was actuated.Additionally, the basket was able to open and close.With all the available information, boston scientific concludes that the reported event of basket failure to close was not confirmed.The investigation found that the sheath is bent/kinked, and the basket wires are broken.These could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could lead to bend/kinked the sheath consequently causing the over extension of the basket.On the other hand, the same excess of force applied to the device could cause the breaks of the basket wires.Additionally, the sheath was found buckled/accordioned.When the device was actuated the axial force over the device can easily buckle the sheath, causing the plastic deformation, and, if the device keeps being actuated, more buckling modes can be triggered.This failure can occur in the nominal, worst and best scenarios of the sheath and pull wire inner diameter and outer diameter dimensions.Based on the investigation results, the most probable root cause of cause traced to device design was assigned to this investigation.
 
Event or Problem Description
It was reported to boston scientific corporation that a mini gemini retrieval basket was used during a procedure performed on an unknown date.During the procedure, the device stop closing; however, after cleansing, it started working properly again.No patient complications have reported as a result of this event.This event has been deemed a reportable event based on the investigation findings that the basket wires are broken.Please see block h10 for full investigation details.No further information has been obtained despite good faith efforts.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18379324
Report Number3005099803-2023-06834
Device Sequence Number18042588
Product Code FFL
UDI-Device Identifier08714729074281
UDI-Public08714729074281
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2026
Device Model NumberM0063303040
Device Catalogue Number330-304
Device Lot Number0031315073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown